Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Posted

Hello all!

I have this werd, red mark left from this zit right under my bottom lip. I received a kenalog injection for it, and now there is a slightly raised dent in that area and a strange purple, reddish, brown mark right next to it. I'm sure it was a big mistake to get the kenalog injection, because I have never had a mark like this before. It has been lingering around for 2 months with very minimal improvement. The area is really red and just looks irritated. Any ideas what the hell this is?

I went to a few different doctors and most of them assured me it wasn't really noticeable and that it would fade and resolve on its own. One dermatologist gave me a desowen cream (a topical corticosteroid) to reduce the redness and irritation (it has helped a little with the redness) and a hydroquinone 4% for the purplish, brownish mark next to the red indent.

Is this all from the kenalog injection? Will it resolve over time? Will these medications help out?

I don't really have any active acne, but I got this cyst/zit when I was really stressed out and made a rash decision to have it injected which I now greatly regret.

I'm 28 and I find this really embarrassing. I've had a lot of acne issues in the past (2 time accutane user), but nothing outside the occassional zit for years now. Thanks for any help or recommendations you can provide.

Share this post


Link to post
Share on other sites
Posted

Well 2 months still isn't enough time to decide it isn't going to heal.

I'm sure the desowen will help out if it is already improving the redness.

Hydroquinone 4% helps red marks in general.

Share this post


Link to post
Share on other sites
Posted

Well it better go away otherwise I am going to freak out! I've read some posts on here that claim hydroquinone doesn't work for red, purple, or pink spots. Is that true? The Desowen is working pretty well, but it it also making me nervous as it is "bleaching" some of the surrounding skin under my lip.

Oh well, I guess I'll just have to wait it out. My derm told me he expects it should look pretty good by Sept. or October. That sucks but it could always be worse.

Share this post


Link to post
Share on other sites
Posted
Well it better go away otherwise I am going to freak out! I've read some posts on here that claim hydroquinone doesn't work for red, purple, or pink spots. Is that true? The Desowen is working pretty well, but it it also making me nervous as it is "bleaching" some of the surrounding skin under my lip.

Oh well, I guess I'll just have to wait it out. My derm told me he expects it should look pretty good by Sept. or October. That sucks but it could always be worse.

It could be way worse. Listen to your dermatologist, and stick with what he says.

Using hyroquinone varies for everyone. Some a bad experience, some good.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now

×